Top
10
Doctor insights on: What Causes Postural Orthostatic Tachycardia Syndrome S

Share
2

2
What can cause pots disease (postural orthostatic tachycardia syndrome)?

What can cause pots disease (postural orthostatic tachycardia syndrome)?

Unclear: The exact cause of pots is not known. One theory is that it occurs after a viral infection, even one that is very minor. ...Read more

See 1 more doctor answer
3

3
Can can postural orthostatic tachycardia syndrome cause physical pain/weakness many people are complaining about it?

Can can postural orthostatic tachycardia syndrome cause physical pain/weakness many people are complaining about it?

Weakness, yes, pain : Not so much. Pots is caused by damage to the vagus nerve, usually from the Insulin resistance syndrome. Get checked for this, eat small, frequent, low-glycemic index foods and get plenty of aerobic type exercise. Your resting/positional heart rate should begin to come down and your weakness will improve. ...Read more

5

5
Advice to help fatigue caused by postural orthostatic tachycardia syndrome :) ?

Advice to help fatigue caused by postural orthostatic tachycardia syndrome :) ?

Keep well hydrated: In addition to medications called beta blockers, pots patients should stay well hydrated. Drink a sports drink ;#40;eg. Gatorade;#41; twice daily and put plenty of salt on your food. Avoid caffeine which is a diuretic and lead to poor hydration. ...Read more

8

8
Male 22. Postural orthostatic tachycardia syndrome. Resting hr 50-70. Need midodrine 2.5 will it cause bradycardia bad?

Male 22. Postural orthostatic tachycardia syndrome.  Resting hr 50-70. Need midodrine 2.5 will it cause bradycardia bad?

Slow pulse is rare: More common side effects include blurred vision, cardiac awareness, headache, pounding in the ears. It is good that you are attentive to side effects. Report intolerable effects to your prescriber. Hoping you have good relief. ...Read more

9

9
If you have postural orthostatic tachycardia syndrome (pots)....Can it cause shortness of breathe? Mild edema in lungs? Feeling off balance? Help!

If you have postural orthostatic tachycardia syndrome (pots)....Can it cause shortness of breathe? Mild edema in lungs? Feeling off balance? Help!

Yes: When your heart starts beating fast, many people feel lightheaded and a feeling of panic. A good cardiologist can help you understand this and may tell you to drink alot of water and increase your salt intake. ...Read more

10

10
Is postural orthostatic tachycardia syndrome caused by a lack of norepinephrine and if so how?

Not sure: We do not exactly know what the cause is. We do know the normal mechanisms that regulate blood flow to brain do not work sometimes leading to drop in blood pressure, decreased flow to brain and symptoms of light headedness or passing out. Beta blocker medications seem to help decrease this dysfunction in the system along with stay well hydrated, using mineralicorticoids (florinef) as well. ...Read more